Search Results

1 - 2 of 2 items

  • Author: Ersin Ozaslan x
Clear All Modify Search
Pulmonary Extramedullary Hematopoiesis Mimicking Plasmacytoma in a Patient with Multiple Myeloma

Abstract

A 42-year-old male patient was admitted to our hospital for planning autologous hematopoietic stem cell transplantation (auto-HSCT). He was diagnosed as multiple myeloma (IgG type Kappa) in 2003. His physical examination was normal with no important abnormality on laboratory evaluation. Chest radiography performed for routine evaluation prior to transplantation revealed a large, well-defined mass, that had obtuse angles with the chest wall consistent with extraparenchymal lesion superposed on second and third ribs. Also, there were multiple bony structures demonstrating changes of destructive effects of multiple myeloma. Computed tomography (CT)-guided biopsy was obtained from the mass by transthoracic fine-needle aspiration (FNAB) method. Biopsy was reported as extramedullary hematopoiesis (EMH) contrary to our expectation of multiple myeloma.

Open access
Drug Induced Lupus Erythematosus Due to Capecitabine and Bevacizumab Treatment Presenting with Prolonged Thrombocytopenia

Abstract

Drug induced lupus erythematosus (DILE) is a syndrome that is formed by lupus-like symptoms and laboratory characteristics. Capecitabine is an orally administered tumor-selective fluoropyrimidine that acts as a prodrug of 5-Fluorouracil and bevacizumab is an antivascular endothelial growth factor (anti-VEGF) antibody, both are used for the treatment of patients with colorectal cancer. Herein we report the first case of DILE in a 68-year-old woman who presented with arthralgia, myalgia and prolonged thrombocytopenia after receiving capecitabine and bevacizumab combination treatment as palliative treatment for metastatic colon cancer. Platelet levels were increased and joint complaints disappeared in the first week of hydroxychloroquine and methylprednisolone treatment after chemotherapy had been discontinued. In conclusion, physicians should be alert to the possibility of DILE in patients presenting with thrombocytopenia under a capecitabine and bevacizumab chemotherapy regimen.

Open access